Alert archive / Georgia / Special Weather Statements in 2014

Special Weather Statement, NWS Atlanta, GA

October 12, 2014Fannin County, Georgia

NWS Atlanta, GA issued this special weather statement at Oct 12, 2014, 5:19 AM EDT for Fannin County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 12, 2014, 5:19 AM EDT (09:19 UTC)
Expired
Oct 12, 2014, 6:00 AM EDT
In force
41 min
Issued by
NWS Atlanta, GA

County Fannin County, GA

The radar

The Knoxville radar (KMRX), 161 km from the middle of the area, began a volume at 09:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 9.3 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2014-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 908 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2014-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
908 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1047 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

726 
WWUS82 KFFC 120919
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
519 AM EDT SUN OCT 12 2014

GAZ006-007-121000-
519 AM EDT SUN OCT 12 2014

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN FANNIN AND GILMER
COUNTIES UNTIL 600 AM EDT...

AT 518 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
STRONG THUNDERSTORM OVER COLWELL...AND MOVING EAST AT 35 MPH.

WIND GUSTS OF 40 MPH...SMALL HAIL... HEAVY RAIN AND OCCASIONAL CLOUD 
TO GROUND LIGHTNING ARE LIKELY AS THIS STORM MOVES ACROSS PARTS OF 
FANNIN AND GILMER COUNTIES THROUGH 600 AM EDT. SOME LOCATIONS IN THE 
PATH OF THE STORM INCLUDE COLWELL...JONES MILL...HIGDON...BLUE 
RIDGE...EPWORTH...MCCAYSVILLE-COPPERHILL...MORGANTON...MINERAL 
BLUFF...HEMP...HURST AND LOVING.

&&

LAT...LON 3499 8414 3495 8418 3489 8411 3485 8414
      3481 8414 3480 8413 3480 8410 3479 8410
      3478 8457 3493 8460 3500 8434
TIME...MOT...LOC 0919Z 255DEG 29KT 3487 8446

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Oct 12, 4:08 AM EDT, 1 hour 11 minutes earlier.

Area forecast discussion, Oct 12, 4:08 AM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
408 AM EDT SUN OCT 12 2014

.SHORT TERM /TODAY THROUGH MONDAY/...
LATEST SURFACE ANALYSIS SHOWS A WEAK COLD FRONT STRETCHED ACROSS
NORTH GA THAT IS PROVIDING A FOCUS FOR SCATTERED SHOWERS AND A FEW
THUNDERSTORMS THIS MORNING AS AN ACTIVE SW FLOW ALOFT CONTINUES.
MODELS SHOW FAIRLY GOOD AGREEMENT WITH A COLD DOME OF HIGH PRESSURE
OVER THE NE STATES DRAINING DOWN THE EAST SIDE OF THE APPALACHIANS
TODAY. THE RESULTING CAD WEDGE WILL SPREAD COOL... CLOUDY CONDITIONS
ACROSS MUCH OF NORTH AND PARTS OF EAST CENTRAL GA TODAY. EXPECT A
WEDGE FRONT TO MARK A SHARP TEMPERATURE GRADIENT SOMEWHERE ACROSS
THE FORECAST AREA... MAKING THE TEMP FORECAST TRICKY TODAY. FOR
NOW... WILL HOLD THE COOLER AIR GENERALLY EAST AND NORTH OF AN
ELLIJAY TO COVINGTON TO WARRENTON LINE WHERE CLOUDS AND A COOL
EASTERLY FLOW SHOULD HOLD TEMPS MOSTLY IN THE 60S AND 70S... WHILE
AREAS WEST AND SOUTH SHOULD SEE TEMPS CLIMB INTO THE 80S... WITH
UPPER 80S EXPECTED ACROSS MUCH OF CENTRAL GA. THE ACTIVE SW FLOW
ALOFT... COUPLED WITH A DEEP MOIST SOUTHERLY MID LEVEL FLOW
OVERRUNNING THE COOL SURFACE WEDGE SHOULD RESULT IN SCATTERED
SHOWERS ACROSS MUCH OF NORTH GA TODAY. DESPITE THE COOLER/STABLE
SURFACE AIR ACROSS MUCH OF NORTH GA... A FEW THUNDERSTORMS CANNOT BE
RULED OUT DUE TO MODERATE MID LEVEL LAPSE RATES.

SEVERE STORMS ARE NOT EXPECTED TODAY... AS THE GREATER STORM THREATS
ARE EXPECTED GENERALLY WEST OF THE STATE TODAY. HOWEVER... CANNOT
RULE OUT A FEW STRONG STORMS PUSHING INTO NW OR WEST CENTRAL GA AS
THIS AIR MASS THERE REMAINS IN THE WARM SECTOR AND MORE UNSTABLE
DURING THE AFTERNOON. SPC SHOWS A 5 PERCENT CHANCE FOR STRONG WIND
AND/OR LARGE HAIL ACROSS FAR NW GA TODAY... ALTHO EXPECT THE GREATER
CHANCES OF THIS THREAT TO BE MAINLY WEST INTO ALABAMA TODAY.

TONIGHT A DEEP UPPER LOW BEGINS TO CUT OFF OVER THE SOUTHERN PLAINS
WITH THE ASSOCIATED SURFACE LOW DEEPENING OVER OK/AR BY MONDAY
MORNING. LOCALLY... A DEEP SOUTHERLY FLOW DEVELOPS ACROSS THE STATE
AND WILL WARRANT HOLDING ONTO A CHANCE OF SHOWERS... AND A FEW
THUNDERSTORMS... ACROSS MAINLY NORTH GA OVERNIGHT. ON MONDAY...
MODELS SHOW GOOD AGREEMENT WITH THE UPPER LOW BEGINNING TO GET
BLOCKED OVER THE LOWER TO MID MS VALLEY REGION... AND HOLDING THE
DEEP MOIST SOUTHERLY FLOW IN PLACE ACROSS THE STATE. ALTHOUGH THIS
SHOULD HOLD THE GREATER CONVECTIVE THREAT WELL WEST OF THE STATE ON
MONDAY... A SLIGHT CHANCE OF CONVECTION IS WARRANTED FOR ALL AREAS
MONDAY MORNING...THEN INCREASING TO A CHANCE NORTH AND WEST MONDAY
AFTERNOON. NO SEVERE STORMS ARE EXPECTED TONIGHT OR MONDAY AS THE
GREATER STORM POTENTIAL WILL REMAIN WEST OF THE STATE ON MONDAY.

39

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
DEEP SOUTHERLY FLOW SETS UP ON MONDAY...INCREASING MOISTURE AHEAD OF
THE NEXT SYSTEM DEEPENING JUST WEST OF THE MISSISSIPPI VALLEY MONDAY
AFTERNOON.  THE FROPA TUESDAY CONTINUES TO BE THE PRIMARY FOCUS
THROUGH THE EXTENDED PERIOD. NAM/GFS CONTINUE TO TREND TOWARD THE
SLOWER ECMWF/UKMET...WITH A CLOSED UPPER LOW OVER THE CENTRAL PLAINS
AT THE START OF THE EXTENDED PERIOD. THE UPPER LOW LIFTS NORTHWARD
BY TUESDAY MORNING...WITH A SOUTHERN LOBE WHICH SLOWLY PUSHES THE
SURFACE FRONT THROUGH THE FORECAST AREA TUESDAY NIGHT INTO
WEDNESDAY.  MODELS CONTINUE TO SHOW 50-60KTS AT 850MB...ALTHOUGH
TIMING HAS SLOWED TO 12-18Z TUESDAY...HOWEVER CAPE VALUES CONTINUE
TO BE LIMITED.  MODELS SHOW PWATS 2 INCHES OR MORE DURING THE DAY ON
TUESDAY...SO LOCALLY HEAVY RAINFALL WILL CONTINUE TO BE A CONCERN.

MODELS SHOWING WRAPAROUND IMPACTS ACROSS NORTH GEORGIA ON
WEDNESDAY...WITH CLOUDS AND SHOWERS.  GFS CLEARS OUT THROUGH THE END
OF THE WEEK AS SURFACE HIGH PRESSURE BUILDS WHILE ECMWF KEEPS THE
SOUTHERN PORTION OF UPPER LOW CLOSE ENOUGH TO KEEP CLOUDS ACROSS THE
AREA.  WILL KEEP POPS LOW AND HOLD ONTO SOME CLOUDS THROUGH THE END
OF THE WEEK...WITH COOLER TEMPERATURES.

CONFIDENCE IN EXTENDED PERIODS IS LOW BASED UPON DISCREPANCIES
NOTED.

ATWELL

&&

.PREV DISCUSSION... /ISSUED 204 AM EDT SUN OCT 12 2014/
AVIATION...
06Z UPDATE...
GFS AND NAM MOS CONTINUES TO SHOW MVFR CIGS SPREADING INTO THE
ATLANTA TAF SITES SOMETIME THIS MORNING... MAYBE BETWEEN 10-12Z...
BUT COULD BE SLIGHTLY LATER. ANY MORNING MVFR CIGS ARE EXPECTED TO
IMPROVE TO VFR LEVEL CIGS BY MID TO LATE MORNING AND WILL LIKELY
PERSIST THROUGH THE AFTERNOON AS AN UPPER DISTURBANCE APPROACHES
FROM THE WEST. THIS DISTURBANCE WILL SPREAD CONVECTION ACROSS MUCH
OF NORTH GA TODAY...AND SHOWERS MAY BRUSH THE ATLANTA AIRPORTS
BETWEEN 18-23Z TODAY... BUT CONFIDENCE IS LOW ON TIMING SO WILL
JUST SHOW VCSH FOR NOW. MODEL AND MOS GUIDANCE SHOWS MVFR AND IFR
CIGS SETTLING BACK IN TONIGHT BY 06-09Z MON. WINDS WILL START OUT
SE THIS MORNING AROUND 3-5KTS... THEN BACK MORE EASTERLY THIS
AFTERNOON AS A CAD WEDGE SPREADS IN FROM THE ENE...WITH SPEEDS
AROUND 10KTS OR LESS... THESE WINDS WILL PERSIST OVERNIGHT.

//ATL CONFIDENCE...06Z UPDATE...
MEDIUM ON LOW CLOUD POTENTIAL THIS MORNING AND AGAIN TONIGHT... AND
TIMING OF CONVECTION TODAY. HIGH ON REMAINING ELEMENTS.

39

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          74  60  78  68 /  30  30  40  70
ATLANTA         82  63  79  70 /  30  30  40  80
BLAIRSVILLE     69  57  69  63 /  70  50  50  80
CARTERSVILLE    80  60  80  70 /  50  40  50  80
COLUMBUS        87  65  85  73 /  20  20  40  80
GAINESVILLE     72  59  73  67 /  40  40  40  80
MACON           86  63  83  70 /  20  20  30  60
ROME            81  61  83  70 /  60  50  50  80
PEACHTREE CITY  83  61  80  70 /  30  20  40  80
VIDALIA         89  65  86  72 /  10  10  20  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...39
LONG TERM....ATWELL
AVIATION...39
Hazardous weather outlook, Oct 11, 10:46 PM EDT, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1046 PM EDT SAT OCT 11 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-130300-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1046 PM EDT SAT OCT 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE MAINLY ACROSS
NORTH GEORGIA OVERNIGHT.

WEATHER HAZARDS EXPECTED...

THE PRIMARY HAZARDS FROM THE THUNDERSTORMS WILL BE GUSTY
WINDS AND FREQUENT LIGHTNING.

DISCUSSION...

ANOTHER SHORT WAVE WILL MOVE ACROSS THE TENNESSEE VALLEY
OVERNIGHT. A FEW THUNDERSTORMS ARE POSSIBLE AS THIS FEATURE MOVES
THROUGH NORTH GEORGIA AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SUNDAY...ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE MAINLY
ACROSS NORTH GEORGIA. THE MAIN THREAT FROM ANY THUNDERSTORMS WILL
BE FREQUENT LIGHTNING AND GUSTY WINDS.

MONDAY AND TUESDAY...A STRONG STORM SYSTEM WILL BRING INCREASING
CHANCES FOR THUNDERSTORMS...WITH SEVERE THUNDERSTORMS AND LOCALLY
HEAVY RAINFALL LOOKING INCREASINGLY POSSIBLE. BEST TIMING FOR
SEVERE STORMS LOOKS TO BE LATE MONDAY EVENING INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Oct 11, 11:54 PM EDT, 5 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1154 PM EDT SAT OCT 11 2014

GAZ011-120430-
1154 PM EDT SAT OCT 11 2014

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN CHATTOOGA COUNTY
UNTIL 1230 AM EDT...

AT 1152 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TRION...MOVING EAST AT 20 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS CHATTOOGA COUNTY...INCLUDING AREAS AROUND
JAMES H. FLOYD STATE PARK...BERRYTON...SUMMERVILLE...TRION AND
SUBLIGNA. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL
APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3459 8538 3458 8536 3459 8527 3459 8511
      3453 8513 3452 8515 3444 8518 3442 8544
      3459 8547
TIME...MOT...LOC 0355Z 260DEG 18KT 3453 8534
Special weather statement, Oct 12, 12:33 AM EDT, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1233 AM EDT SUN OCT 12 2014

GAZ012-120515-
1233 AM EDT SUN OCT 12 2014

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN... SMALL HAIL AND 40
MPH WINDS IN GORDON COUNTY UNTIL 115 AM EDT...

AT 1230 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER OOSTANAULA...AND MOVING EAST AT 20 MPH.

WIND GUSTS OF 40 MPH...PEA SIZED HAIL AND BRIEF HEAVY RAIN ARE
LIKELY AS THIS STORM MOVES ACROSS GORDON COUNTY THROUGH 115 AM EDT.
SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
PLAINVILLE...OOSTANAULA...SUGAR VALLEY...CALHOUN...RESACA...
NICKELSVILLE...SONORAVILLE...AUDUBON...REDBUD...FAIRMOUNT...RANGER
AND OAKMAN.

&&

LAT...LON 3463 8491 3461 8486 3462 8471 3461 8472
      3461 8473 3458 8465 3441 8465 3439 8498
      3440 8509 3446 8511 3447 8509 3454 8509
      3455 8506 3462 8506
TIME...MOT...LOC 0433Z 269DEG 18KT 3451 8503
Special weather statement, Oct 12, 1:32 AM EDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
132 AM EDT SUN OCT 12 2014

GAZ012-013-020-021-120615-
132 AM EDT SUN OCT 12 2014

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN PICKENS...BARTOW...CHEROKEE AND GORDON COUNTIES UNTIL 215 AM
EDT...

AT 131 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FOLSOM...MOVING EAST AT 25 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS PICKENS...BARTOW...CHEROKEE AND GORDON COUNTIES THROUGH 215 AM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ADAIRSVILLE...FOLSOM...SONORAVILLE...WHITE...PINE LOG...FAIRMOUNT...
FUNKHOUSER...LAKE ARROWHEAD...SALACOA VALLEY...WALESKA AND TALMADGE.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3449 8450 3426 8447 3425 8495 3443 8497
TIME...MOT...LOC 0532Z 264DEG 23KT 3435 8484
Special weather statement, Oct 12, 2:13 AM EDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
213 AM EDT SUN OCT 12 2014

GAZ013-014-021-022-120700-
213 AM EDT SUN OCT 12 2014

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN PICKENS...CHEROKEE...DAWSON AND FORSYTH COUNTIES UNTIL 300 AM
EDT...

AT 210 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WALESKA...MOVING EAST AT 25 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS PICKENS...CHEROKEE...DAWSON AND FORSYTH COUNTIES THROUGH 300
AM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WALESKA...
SALACOA VALLEY...TALMADGE...BALL GROUND...TATE...NELSON...
MARBLEHILL...REAVIS MOUNTAIN...HIGHTOWER...HOLLIS LATHEM RESERVOIR...
JUNO...SILVER CITY...MCKEE...LUMPKIN AND DOUGHERTY. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3447 8411 3442 8398 3441 8397 3439 8398
      3434 8397 3424 8455 3441 8461 3453 8418
TIME...MOT...LOC 0613Z 255DEG 24KT 3435 8447
Special weather statement, Oct 12, 4:26 AM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
426 AM EDT SUN OCT 12 2014

GAZ011-012-019-120915-
426 AM EDT SUN OCT 12 2014

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN CHATTOOGA...FLOYD
AND GORDON COUNTIES UNTIL 515 AM EDT...

AT 425 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TIDINGS...AND MOVING EAST AT 15 MPH.

WIND GUSTS OF 40 MPH...SMALL HAIL... BRIEF HEAVY RAIN AND OCCASIONAL
CLOUD TO GROUND LIGHTNING ARE LIKELY AS THIS STORM MOVES ACROSS
PARTS OF CHATTOOGA...FLOYD AND GORDON COUNTIES THROUGH 515 AM EDT.
SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE ARMUCHEE...
HOLLAND... TIDINGS... JAMES H. FLOYD STATE PARK... BERRYTON...
SUMMERVILLE...TRION...SUBLIGNA...EVERETT SPRINGS...LAKE MARVIN...
PLAINVILLE...OOSTANAULA...SUGAR VALLEY...CALHOUN AND SONORAVILLE.

&&

LAT...LON 3451 8543 3459 8516 3459 8506 3462 8505
      3462 8493 3464 8491 3461 8486 3461 8475
      3463 8473 3460 8472 3458 8465 3440 8481
      3439 8500 3437 8501 3434 8537
TIME...MOT...LOC 0825Z 259DEG 14KT 3445 8521
Special weather statement, Oct 12, 5:19 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
519 AM EDT SUN OCT 12 2014

GAZ006-007-121000-
519 AM EDT SUN OCT 12 2014

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN FANNIN AND GILMER
COUNTIES UNTIL 600 AM EDT...

AT 518 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER COLWELL...AND MOVING EAST AT 35 MPH.

WIND GUSTS OF 40 MPH...SMALL HAIL... HEAVY RAIN AND OCCASIONAL CLOUD
TO GROUND LIGHTNING ARE LIKELY AS THIS STORM MOVES ACROSS PARTS OF
FANNIN AND GILMER COUNTIES THROUGH 600 AM EDT. SOME LOCATIONS IN THE
PATH OF THE STORM INCLUDE COLWELL...JONES MILL...HIGDON...BLUE
RIDGE...EPWORTH...MCCAYSVILLE-COPPERHILL...MORGANTON...MINERAL
BLUFF...HEMP...HURST AND LOVING.

&&

LAT...LON 3499 8414 3495 8418 3489 8411 3485 8414
      3481 8414 3480 8413 3480 8410 3479 8410
      3478 8457 3493 8460 3500 8434
TIME...MOT...LOC 0919Z 255DEG 29KT 3487 8446

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 11, 11:54 PM EDTSpecial Weather StatementFFCChattooga36 min
Oct 12, 12:33 AM EDTSpecial Weather StatementFFCGordon42 min
Oct 12, 1:32 AM EDTSpecial Weather StatementFFCBartow43 min
Oct 12, 2:13 AM EDTSpecial Weather StatementFFCDawson47 min
Oct 12, 4:26 AM EDTSpecial Weather StatementFFCChattooga, Gordon49 min
Oct 12, 5:47 PM EDTSpecial Weather StatementFFCChattooga28 min
Oct 12, 7:49 PM EDTSpecial Weather StatementFFCWhitfield26 min

Nearby

Special Weather Statements in Georgia, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.